Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 77, NWS Brownsville, TX

July 16, 2007Kenedy County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 16, 2007, 2:04 PM CDT for Kenedy County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 2007, 2:04 PM CDT (19:04 UTC)
Expired
Jul 16, 2007, 3:00 PM CDT
In force
56 min
Issued by
NWS Brownsville, TX
Area
Whole counties

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3003 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3003 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 161905
FFWBRO
TXC261-162000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
204 PM CDT MON JUL 16 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN KENEDY COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITY OF SARITA AND THE BORDER PATROL CHECKPOINT...

* UNTIL 300 PM CDT

* AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF KENEDY COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.

LAT...LON 2695 9797 2694 9749 2727 9744 2728 9799

$$

TOMASELLI
1 follow-up statement
000 
WGUS74 KBRO 161931
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
231 PM CDT MON JUL 16 2007

TXC261-162000-
KENEDY TX-
231 PM CDT MON JUL 16 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHERN KENEDY COUNTY...

AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY 
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN 
BROWNSVILLE.

LAT...LON 2695 9797 2694 9749 2727 9744 2728 9799

$$

TOMASELLI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 1:20 PM CDT, 44 minutes earlier.

Area forecast discussion, Jul 16, 1:20 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
120 PM CDT MON JUL 16 2007

.DISCUSSION...A FLASH FLOOD WATCH CONTINUES ACROSS THE RIO GRANDE
VALLEY THROUGH THIS EVENING. AN UPPER LEVEL LOW PRESSURE SYSTEM AND
TROUGH WHICH IS LOCATED OVER THE WESTERN GULF OF MEXICO WILL
MAINTAIN A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING
ACROSS PORTIONS OF THE CWA AT TIMES THROUGH THE MIDDLE OF THIS WEEK.
LOCALIZED HEAVY RAINFALL OCCURRED OVER PORTIONS OF THE CWA LAST
NIGHT AND THIS MORNING. THE SHOWER ACTIVITY HAS BEEN ABSENT SINCE
MID MORNING OVER DEEP SOUTH TEXAS. THE SHOWERS AND THUNDERSTORMS
CONTINUE OVER PORTIONS OF THE GULF COASTAL WATERS. THE FLASH FLOOD
WATCH IS LIKELY TO BE EXTENDED INTO TUESDAY OVER ALL OF DEEP SOUTH
TEXAS.

THE WINDS WILL REMAIN LIGHT TO LIGHT AND VARIABLE DURING THE
OVERNIGHT PERIODS AND LIGHT TO MODERATE DURING THE AFTERNOONS AND
EARLY EVENINGS FROM THE SOUTHEAST THROUGH THE MIDDLE OF NEXT WEEK AS
A HIGH PRESSURE RIDGE PERSISTS ACROSS THE NORTHERN GULF OF MEXICO.

ANY SHOWERS OR THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING, GUSTY
WINDS AND LOCALIZED HEAVY RAINFALL. HEAVY RAINFALL MAY PRODUCE FLASH
FLOODING OF SMALL STREAMS, CREEKS, ARROYOS AND OTHER LOW LYING AREAS
AS WELL AS STREET FLOODING. MOTORISTS SHOULD EXERCISE CAUTION WHEN
DRIVING THROUGH AREAS EXPERIENCING LOCALIZED HEAVY RAINFALL. TURN
AROUND DONT DROWN.
&&

.MARINE...LIGHT TO MODERATE WINDS AND SEAS WILL CONTINUE OVER THE
LOWER TEXAS COASTAL WATERS THROUGH MID WEEK. A WEAK UPPER LEVEL
DISTURBANCE WILL KEEP THE CHANCES FOR SHOWERS AND THUNDERSTORMS IN
THE FORECAST THROUGH THE MIDDLE OF THE WEEK.  HIGH PRESSURE WILL
BUILD INTO THE AREA BY THE END OF THE WEEK  BRINGING A DRIER AND
MORE STABLE AIRMASS OVER DEEP SOUTH TEXAS FOR THE WEEKEND.
&&

.AVIATION...BRIEF MVFR CONDITIONS FROM 09-12Z TUESDAY.  CHANCES FOR
SHOWERS AND THUNDERSTORMS INCREASE IN THE AFTERNOON AND EVENING
HOURS ON TUESDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  87  77  87  77 /  40  60  30  60  30
BROWNSVILLE          76  89  76  89  76 /  40  60  30  60  30
HARLINGEN            76  90  76  90  76 /  40  60  30  60  30
MCALLEN              76  92  76  92  76 /  40  60  30  60  30
RIO GRANDE CITY      76  92  76  92  76 /  40  60  30  60  30
SOUTH PADRE ISLAND   78  86  78  86  78 /  40  60  30  60  30
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR ALL OF DEEP SOUTH TEXAS ZONES TXZ248>257.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS....63
MARINE/AVIATION...51
MESOSCALE.......VEGA
Hazardous weather outlook, Jul 16, 5:00 AM CDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 AM CDT MON JUL 16 2007

TXZ248>257-171100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
500 AM CDT MON JUL 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE RIO GRANDE VALLEY
THROUGH TONIGHT...AS AN UPPER LEVEL LOW PRESSURE SYSTEM DEVELOPS
OVER OUR REGION. THIS FEATURE...IN CONJUNCTION WITH COPIOUS AMOUNTS
OF MOISTURE IN THE ATMOSPHERE...WILL INDUCE THUNDERSTORM DEVELOPMENT
WITH HEAVY RAINFALL BY THIS AFTERNOON...AND THESE HEAVY RAINS WILL
LIKELY CONTINUE THOUGH THE EVENING. IF YOU ENCOUNTER WATERS OF
UNKNOWN DEPTH WHILE DRIVING...TURN AROUND...DONT DROWN.
ALSO...FACTOR IN THE LIKELIHOOD OF PONDED ROADWAYS WHILE DRIVING
AND SLOW DOWN. ALWAYS DRIVING DEFENSIVELY DURING HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN UPPER LEVEL LOW WILL REMAIN ALOFT FOR TUESDAY AND WEDNESDAY
...ALONG WITH TROPICAL MOISTURE MOVING NORTH OUT OF THE BAY OF
CAMPECHE. THIS COMBINATION OF FACTORS WILL INCREASE THE THREAT OF
LOCALLY HEAVY RAINS ACROSS MOST OF DEEP SOUTH TEXAS THROUGHOUT THE
UPCOMING WEEK. ALONG WITH THE HEAVY RAIN POTENTIAL...ISOLATED STRONG
TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER OUR REGION TUESDAY AND
WEDNESDAY...WITH A TROPICAL AIRMASS AND THE CHANCE FOR HEAVY RAINS
CONTINUING THROUGH SUNDAY. ALSO...A MODERATE RISK OF RIP CURRENTS IS
POSSIBLE EACH DAY AT LOCAL BEACHES WITH MARINE WARNING POSSIBLE AS
STRONG THUNDERSTORMS MOVE OVER OUR GULF WATERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH
WEDNESDAY...AND POSSIBLY BEYOND THIS PERIOD.

PHILO

In the hours before

Local storm report, Jul 16, 9:11 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
911 AM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     FLASH FLOOD      MCALLEN                 26.22N 98.24W
07/16/2007                   HIDALGO            TX   EMERGENCY MNGR

            STATE RLO IN MCALLEN REPORTS WIDESPREAD STREET FLOODING
            IN MCALLEN AND EDINBURG.

&&

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:17 PM CDTSevere Thunderstorm WarningBROBrooks, Kenedy43 min
Jul 15, 9:23 PM CDTFlash Flood WarningBROBrooks97 min
Jul 15, 10:40 PM CDTFlood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more39 hr
Jul 16, 4:30 AM CDTSpecial Marine WarningBRO90 min
Jul 16, 5:21 AM CDTFlash Flood WarningBROCameron54 min
Jul 16, 6:18 AM CDTFlash Flood WarningBROCameron117 min
Jul 16, 7:15 AM CDTFlash Flood WarningBROHidalgo2 hr
Jul 16, 9:16 AM CDTFlash Flood WarningBROHidalgo59 min
Jul 16, 2:17 PM CDTFlash Flood WarningBROStarr58 min
Jul 16, 2:22 PM CDTSpecial Marine WarningBRO38 min
Jul 16, 2:39 PM CDTFlash Flood WarningBROJim Hogg66 min
Jul 16, 3:02 PM CDTFlash Flood WarningBROKenedy58 min
Jul 16, 3:08 PM CDTFlash Flood WarningBROZapata67 min
Jul 16, 3:43 PM CDTFlash Flood WarningBROBrooks62 min
Jul 16, 4:01 PM CDTFlash Flood WarningBROKenedy59 min
Jul 16, 4:08 PM CDTSevere Thunderstorm WarningBROZapata37 min
Jul 16, 4:16 PM CDTFlash Flood WarningBROZapata59 min
Jul 16, 4:31 PM CDTSevere Thunderstorm WarningBROHidalgo, Kenedy44 min
Jul 16, 4:37 PM CDTFlash Flood WarningBROHidalgo68 min
Jul 16, 4:45 PM CDTSevere Thunderstorm WarningBROZapata19 min
Jul 16, 5:16 PM CDTFlash Flood WarningBROStarr59 min
Jul 16, 5:16 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr44 min
Jul 16, 5:52 PM CDTFlash Flood WarningBROHidalgo53 min
Jul 16, 6:10 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr35 min
Jul 16, 6:14 PM CDTFlash Flood WarningBROStarr61 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.